[Skip to Content]
[Skip to Content Landing]
Article
March 1936

GRANULOCYTIC ANGINAREPORT OF THREE CASES WITH TWO FATALITIES

Arch Otolaryngol. 1936;23(3):310-321. doi:10.1001/archotol.1936.00640040318005
Abstract

Within the last few years attention has been called to cases of aggravated sore throat associated with characteristic blood changes—a syndrome termed "granulocytic angina" and described as part of the toxic effects following the ingestion of certain drugs of the coal tar series used therapeutically or otherwise.

The drugs especially incriminated have been the barbiturates and aminopyrine. More recently, dinitrophenol has come into prominence.

Both physicians' prescriptions and open drugstore sales of drugs of the coal tar derivatives series have increased vastly during recent years, and the laity has become familiar with many of them. They have generally been considered as almost harmless when taken in controlled dosage by patients who show no evidence of idiosyncrasy. However, enough evidence has accumulated to cause strong suspicion that the continuous ingestion of drugs of this type may have definite toxic effects, at least in persons whose blood picture under such circumstances

First Page Preview View Large
First page PDF preview
First page PDF preview
×